Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 39, NWS Nashville, TN

March 19, 2008Fentress County, Overton County, Putnam County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 19, 2008, 2:34 PM CDT for Fentress County, Overton County, Putnam County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2008, 2:34 PM CDT (19:34 UTC)
Expired
Mar 19, 2008, 3:00 PM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Fentress County, TN, Overton County, TN, Putnam County, TN

The radar

The Nashville radar (KOHX), 121 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 2:03 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 623 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
623 m²/s²
0-3 km storm-relative helicity
803 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 191934
SVROHX
TNC049-133-141-192000-
/O.NEW.KOHX.SV.W.0039.080319T1934Z-080319T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
234 PM CDT WED MAR 19 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FENTRESS COUNTY IN TENNESSEE...
  SOUTHERN OVERTON COUNTY IN TENNESSEE...
  PUTNAM COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF COOKEVILLE...

* UNTIL 300 PM CDT

* AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR COOKEVILLE...AND MOVING
  EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALGOOD BY 240 PM CDT...
  MONTEREY BY 250 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING
FOR MIDDLE TENNESSEE.

LAT...LON 3617 8495 3616 8501 3618 8502 3615 8503
      3606 8540 3609 8554 3605 8559 3619 8565
      3639 8504
TIME...MOT...LOC 1934Z 250DEG 40KT 3613 8551

$$

JLM
1 follow-up statement
000 
WWUS54 KOHX 191947
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
247 PM CDT WED MAR 19 2008

TNC049-133-141-192000-
/O.CON.KOHX.SV.W.0039.000000T0000Z-080319T2000Z/
PUTNAM TN-OVERTON TN-FENTRESS TN-
247 PM CDT WED MAR 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHWESTERN FENTRESS...SOUTHERN OVERTON AND PUTNAM COUNTIES...

AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ALGOOD...OR NEAR
COOKEVILLE...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONTEREY BY 255 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING
FOR CENTRAL TENNESSEE.

LAT...LON 3617 8495 3616 8501 3618 8502 3615 8503
      3606 8540 3609 8554 3605 8559 3619 8565
      3639 8504
TIME...MOT...LOC 1947Z 250DEG 40KT 3618 8534

$$

LAROSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 9:09 AM CDT, 5 hours 25 minutes earlier.

Area forecast discussion, Mar 19, 9:09 AM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
909 AM CDT WED MAR 19 2008

.DISCUSSION...
PLAN FOR TODAY WILL BE TO ALLOW THE WIND ADVISORY OVER THE PLATEAU TO
EXPIRE AT NOON. CURRENTLY THE COLD FRONT STRETCHES ACROSS MIDDLE
TN...GENERALLY FROM NC MIDDLE TN SOUTHWESTWARD INTO FAR NORTHERN
MS. AREAS NORTHWEST OF THE FRONT ARE UNLIKELY TO SEE ANY SEVERE
WEATHER FOR THE REST OF TODAY. AREAS TO THE SOUTH ARE STILL UNDER
THE GUN ALTHOUGH STRONG OR SEVERE STORMS ARE NOT NOTED CURRENTLY.

WILL ISSUE A COUPLE OF UPDATES...THE FIRST ONE WILL GO OUT WITHIN
THE NEXT HOUR AND WILL CONCENTRATE ON REMOVING THE SEVERE WEATHER
THREAT FOR SOME ZONES. I MIGHT EVEN REDUCE POPS ALTHOUGH THE UPPER
SYSTEM IS STILL TO OUR WEST AND SHOWER ACTIVITY IS OCCURRING OVER
AR AND WESTERN TN. WILL LIKELY REDUCE POPS DOWN TO THE LIKELY
CATEGORY FROM CONDITIONAL AS THE DAY MOVES ON.

THE SECOND UPDATE WILL GO OUT AROUND NOON AS THE WIND ADVISORY
EXPIRES ACROSS THE PLATEAU.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL NOON CDT TODAY FOR TNZ010-011-031>034-065-
066-078>080.

&&

21

In the hours before

Special weather statement, Mar 19, 1:24 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
124 PM CDT WED MAR 19 2008

TNZ010-011-028-030>034-061>065-075-077-078-191930-
BEDFORD-CANNON-CLAY-COFFEE-DEKALB-FENTRESS-JACKSON-MARSHALL-OVERTON-
PICKETT-PUTNAM-RUTHERFORD-SMITH-WARREN-WHITE-WILSON-
124 PM CDT WED MAR 19 2008

...STRONG THUNDERSTORMS WERE AFFECTING BEDFORD...CANNON...CLAY...
COFFEE...DEKALB...FENTRESS...JACKSON...MARSHALL...OVERTON...
PICKETT...PUTNAM...RUTHERFORD...SMITH...WARREN...WHITE AND WILSON
COUNTIES...

AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
GAINESBORO TO 7 MILES SOUTH OF WATERTOWN TO LEWISBURG...MOVING EAST
AT 45 MPH.

PEOPLE IN CANNON...CENTRAL MARSHALL...DEKALB...JACKSON...NORTHERN
BEDFORD...NORTHWESTERN COFFEE...NORTHWESTERN WARREN...NORTHWESTERN
WHITE...OVERTON...PICKETT...PUTNAM...SMITH...SOUTHEASTERN
RUTHERFORD...SOUTHEASTERN WILSON...SOUTHERN CLAY AND WESTERN FENTRESS
COUNTIES...INCLUDING THE CITIES OF CARTHAGE...MURFREESBORO...
GORDONSVILLE...LEWISBURG...GAINESBORO...CELINA...WOODBURY...BAXTER...
SMITHVILLE AND LIVINGSTON...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS. REPORTS OF DAMAGED OUTBUILDINGS AND SMALL TREES BLOWN
HAVE BEEN RECEIVED ALONG THIS LINE OF STORMS.

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 2:27 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Stewart48 min
Mar 19, 2:57 AM CDTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart33 min
Mar 19, 10:15 AM CDTRiver Flood AdvisoryOHXPerry24 hr
Mar 19, 10:15 AM CDTRiver Flood AdvisoryOHXMontgomery, Robertson24 hr
Mar 19, 11:25 AM CDTAreal Flood AdvisoryOHXDavidson, Hickman, Macon, Smith, Sumner, Trousdale and 2 more115 days
Mar 19, 1:37 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton, Pickett, Putnam38 min
Mar 19, 2:01 PM CDTTornado WarningOHXCannon, DeKalb29 min
Mar 19, 2:15 PM CDTTornado WarningOHXCannon, DeKalb, Warren, White30 min
Mar 19, 2:45 PM CDTRiver Flood WarningOHXCheatham13 hr
Mar 19, 2:49 PM CDTSevere Thunderstorm WarningOHXCumberland, Van Buren, White26 min
Mar 19, 2:52 PM CDTSevere Thunderstorm WarningOHXFentress, Pickett23 min
Mar 19, 2:57 PM CDTSevere Thunderstorm WarningOHXGrundy, Van Buren33 min
Mar 19, 3:18 PM CDTSevere Thunderstorm WarningOHXCumberland27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.